Oklahoma, 2010Winter Weather in Oklahoma, February 21, 2010
February 21, 2010 · NWS OUN · 1 event in 1 county or zone
A cold front that had settled across the southeast half of Oklahoma slowly lifted north into northern Oklahoma during the day on the 20th. Temperatures during the evening and overnight hours of the 20th/21st were in the lower to middle 30s.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front that had settled across the southeast half of Oklahoma slowly lifted north into northern Oklahoma during the day on the 20th. Temperatures during the evening and overnight hours of the 20th/21st were in the lower to middle 30s. Very light precipitation, mainly in the form of light rain or drizzle developed near and north of the front. Where the temperatures were at or below freezing, light freezing rain and sleet developed. However, amounts were very light and no problems were associated with the precipitation were reported. Temperatures eventually rose above freezing as the front continued to slowly lift north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 20, 10:03 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 20, 10:03 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CST SAT FEB 20 2010
.DISCUSSION...
WE HAVE MOVED THE BEGINNING TIME OF THE WINTER WEATHER ADVISORY
TO THE CURRENT TIME. RAIN HAS ALREADY BEGUN... AND TEMPERATURES IN
THE ADVISORY AREA HAVE ALREADY DROPPED BELOW FREEZING.
&&
.PREV DISCUSSION... /ISSUED 721 PM CST SAT FEB 20 2010/
DISCUSSION...
WE ARE ISSUING A DENSE FOG ADVISORY FOR MUCH OF OUR FORECAST
AREA THROUGH MID-MORNING SUNDAY. VISIBILITIES HAVE BEEN LOW MOST
OF THE DAY IN SOME PARTS OF OKLAHOMA... AND SHOULD GENERALLY
DETERIORATE THROUGHOUT THE REGION NORTH OF THE STALLED FRONT
OVERNIGHT. AT 7 PM... THE FRONT EXTENDED FROM NEAR SHAWNEE... TO
DUNCAN... TO NEAR WICHITA FALLS IN TEXAS. THE FRONT IS UNLIKELY TO
MOVE ANY MEANINGFUL DISTANCE UNTIL SUNDAY MORNING... WHEN IT IS
FORECAST TO BEGIN TO ACCELERATE TO THE SOUTHEAST.
IN ADDITION... SUBFREEZING TEMPERATURES ARE EXPECTED IN FAR
NORTHWEST OKLAHOMA AFTER MIDNIGHT. MODELS ALL AGREE ON BRINGING
PRECIPITATION INTO THIS REGION AROUND MIDNIGHT AS WELL... AND
TEMPERATURE PROFILES APPEAR TO FAVOR FREEZING DRIZZLE OR FREEZING
RAIN. GIVEN THAT THE TEMPERATURES ARE EXPECTED TO BE VERY CLOSE TO
FREEZING... WE DO NOT CURRENTLY EXPECT ANY MAJOR ICE
ACCUMULATIONS... BUT EVEN A TINY BIT ON BRIDGES CAN OBVIOUSLY
CAUSE MAJOR CHALLENGES FOR MOTORISTS.
PREV DISCUSSION... /ISSUED 302 PM CST SAT FEB 20 2010/
DISCUSSION...COLD FRONT WHICH PUSHED INTO THE AREA FRIDAY AND
FRIDAY NIGHT NOW EXTENDS FROM WESTERN N TX INTO ECNTRL OK AND HAS
MOVED LITTLE DURING THE DAY. SOME LIGHT PRECIP WILL REMAIN
POSSIBLE EARLY THIS EVENING...ESP NEAR AND NORTH OF THE BOUNDARY
WITH WAA PATTERN CONTINUING ABOVE THE REL SHALLOW COOL AIRMASS.
LIFT EXPECTED TO INCREASE LATER TONIGHT WITH THE APPROACH OF THE
UPPER SYSTEM NOW MOVING THROUGH THE SWRN U.S. RAIN WILL BECOME
MORE WIDESPREAD LATER TONIGHT WITH THUNDERSTORMS ALSO POSSIBLE AS
ELEVATED INSTABILITY ALSO INCREASES. A FEW OF THE STRONGER STORMS
COULD PRODUCE SOME SMALL HAIL BUT THINK THAT THE SEVERE THREAT
WILL REMAIN LOW. TEMPS IN THE NORTHWESTERN PART OF THE FA WILL
HOVER IN THE LOWER TO MID 30S THROUGH MUCH OF THE OVERNIGHT
PERIOD. FORECAST SOUNDINGS AND PROGGED THERMAL FIELDS SUPPORT
MAINLY RAIN FOR MUCH OF THE NIGHT WITH SOME SLEET POSSIBLE LATE IN
PD IN THE FAR NW. WITH TEMPS HOVERING IN THE LOWER TO MID 30S
THERE WILL ALSO BE THE POSSIBILITY OF FREEZING RAIN IN PARTS OF THE
FAR NW. GIVEN THE MARGINAL TEMPS AND UNCERTAINTY WITH HOW
WIDESPREAD ANY FREEZING PRECIP WILL BE WILL NOT ISSUE AND ADVYS
ATTM BUT LATER SHIFTS WILL NEED TO MONITOR. EXPECT PRECIP TO BEGIN
MIXING WITH OR CHANGING TO SNOW IN THE MORNING AS SURFACE WAVE
LIFTS NEWD AND COLDER AIR BEGINS MOVING IN. LOOKS LIKE THE BULK
OF THE HEAVIER PRECIPITATION WILL SHIFT EAST OF THE FA BY SUNDAY
AFTERNOON. DRY WEATHER EXPECTED SUNDAY NIGHT AND MONDAY. NEXT
SYSTEM EXPECTED TO IMPACT THE AREA MONDAY NIGHT INTO TUESDAY WITH
THE MAIN EFFECTS EXPECTED OVER SOUTHERN PARTS OF THE AREA. CURRENT
PROGS WOULD INDICATE SOME POTENTIAL FOR LIGHT SNOW ACCUMULATIONS OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OK. AFTER THIS SYSTEM
EXITS THE AREA DRY BUT COOL WEATHER EXPECTED THE REMAINDER OF THE
PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 40 42 28 40 / 80 70 0 10
HOBART OK 35 46 28 39 / 70 50 0 10
WICHITA FALLS TX 49 53 31 44 / 70 60 0 10
GAGE OK 29 36 21 35 / 70 60 0 10
PONCA CITY OK 35 37 24 37 / 90 90 10 10
DURANT OK 50 56 34 44 / 50 80 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM CST SUNDAY FOR OKZ004>030-033>038.
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR OKZ004-005-009-
010.
TX...DENSE FOG ADVISORY UNTIL 10 AM CST SUNDAY FOR TXZ083.
&&
23/09Hazardous weather outlook, Feb 20, 7:10 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CST SAT FEB 20 2010
OKZ004>048-050>052-TXZ083>090-211100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
710 PM CST SAT FEB 20 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSHOWERS MAY OCCUR OVERNIGHT DURING A PERIOD OF MORE
WIDESPREAD PRECIPITATION.
DISCUSSION...
A FRONTAL BOUNDARY WILL LIFT SLOWLY TO THE NORTH INTO CENTRAL
OKLAHOMA WHEN AN UPPER-LEVEL DISTURBANCE APPROACHES FROM THE WEST.
RAIN IS EXPECTED TO BECOME WIDESPREAD WITH ISOLATED THUNDER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
WIDESPREAD FOG AND DRIZZLE WILL REDUCE VISIBILITY NORTH OF THE
SLOWLY-MOVING FRONT. A DENSE FOG ADVISORY IS EFFECTIVE UNTIL MID-DAY
SUNDAY. LIGHT RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN EARLY SUNDAY
MORNING IN NORTHWEST OKLAHOMA. A WINTER WEATHER ADVISORY IS
EFFECTIVE THERE FROM MIDNIGHT UNTIL NOON SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
RAIN AND ISOLATED THUNDER WILL MOVE EAST ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS SUNDAY.
OTHER HAZARDOUS WEATHER...
LIGHT FREEZING IS EXPECTED BEFORE NOON SUNDAY IN NORTHWEST OKLAHOMA.
LIGHT ICING IS LIKELY. A WINTER WEATHER ADVISORY IS EFFECTIVE UNTIL
NOON. DENSE FOG IS EXPECTED TO DISSIPATE IN CENTRAL OKLAHOMA BY LATE
MORNING. AN ADVISORY FOR DENSE FOG EXISTS UNTIL 10 AM.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.In the hours before
Special weather statement, Feb 20, 10:06 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CST SAT FEB 20 2010
OKZ021-033-034-210430-
BECKHAM OK-GREER OK-HARMON OK-
1006 PM CST SAT FEB 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.
AT 1006 PM CST...A LINE OF THUNDERSTORMS WAS LOCATED FROM 4 MILES
WEST OF DELHI TO 22 MILES SOUTHWEST OF ERICK...MOVING NORTHEAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
WR
LAT...LON 3515 10000 3536 9985 3545 9941 3504 9956
3489 10000Winter Weather, Woodward
- When
- February 21, 12:00 AM CST to 7:00 AM CST
- Where
- Woodward forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
About a half of an inch of sleet accumulated on top of a very light amount of glaze. No problems were reported with the wintry precipitation.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, February 21, 20101 death · 1 event
- Hail in Louisiana, February 21, 2010$50,000 · 2.5 in hail · 2 events
- Winter Storm in Missouri, February 21, 201026 events
- Winter Storm and Winter Weather in Iowa, February 21 to 22, 201013 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 201012 events
- High Surf in Hawaii, February 21 to 23, 201011 events
- Heavy Snow in Michigan, February 21 to 22, 20109 events
- Flash Flooding and Flood in Missouri, February 21 to 22, 20108 events
- Hail in Mississippi, February 21 to 22, 2010$3,000 · 1.75 in hail · 7 events
- Winter Storm in Kansas, February 21, 20106 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 20106 events
- Winter Storm and Heavy Snow in Arizona, February 21 to 23, 20106 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217814.